Lamictal+BloodLevel+SideEffects+Birth Control Pill
My 13 yr old daughter had an ovarian cyst and had ovary removed 6/08. To prevent ovulation in the other one she was put on LoestrinFE24. Last month she had her fist seizure, generalized tonic clonic. EEG was abnormal so she is now on 50mg of Lamictal 2x day. Pediatrician checked out the combination and said that the pill made the Lamictal process more quickly and she might have to take a higher dose to get the desired level and that would be determined by blood tests for level. She has been taking the Lamictal for two weeks and we've notice she is more crabby than her normal 13 year old crabby. She even commented on it and said she is reactive and impulsive. Today I talked to the neurologist who said the Lamictal is given for people with mood disorders so she doubted the Lamictal was causing the crabbiness. When I asked her about blood level checks her response was that Lamictal is very safe and no blood tests are necessary. Now I'm confused. Suggestions? Thoughts?
The most commonly observed side effects seen in association with lamictal are dizziness, ataxia, somnolence, headache, blurred vision, nausea, vomiting, and rash. The possibility of decreased contraceptive efficacy in some patients is also considered. Dosage adjustments will be necessary for most patients receiving estrogen-containing oral contraceptive preparations. The crabbiness may be due to the hormonal changes as a result of the birth control pills. Talk to your doctor about this and ask plenty of questions to ease your worries and confusion. They are there to help and in the best position to answer your queries with their knowledge of your daughter's medical history.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.